Alert archive / Indiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 84, NWS Indianapolis, IN

October 18, 2007Lawrence County, Martin County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Oct 18, 2007, 5:45 PM EDT for Lawrence County, Martin County, Indiana. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 18, 2007, 5:45 PM EDT (21:45 UTC)
Expired
Oct 18, 2007, 6:30 PM EDT
In force
45 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon

Counties Lawrence County, IN, Martin County, IN

The radar

The Louisville radar (KLVX), 101 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 18, 6:15 PM EDTTSTM WND DMG5 W Bedford, INTREE DOWN NEAR FAYETTEVILLE ALONG HIGHWAY 158
Oct 18, 6:21 PM EDTHAIL 1Bedford, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 18, 4:23 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.8 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 44 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 282 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
44 J/kg
Mixed-layer CIN
-272 J/kg
Mixed-layer LCL
1498 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
282 m²/s²
0-3 km storm-relative helicity
260 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 182145
SVRIND
INC093-101-182230-
/O.NEW.KIND.SV.W.0084.071018T2145Z-071018T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
545 PM EDT THU OCT 18 2007

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA...
  THIS INCLUDES THE CITY OF BEDFORD...
  SOUTHEASTERN MARTIN COUNTY IN SOUTHWEST INDIANA...

* UNTIL 630 PM EDT/530 PM CDT/

* AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 17 MILES SOUTHWEST OF
  MITCHELL...OR ABOUT 24 MILES SOUTHWEST OF BEDFORD...AND MOVING
  NORTHEAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MITCHELL BY 600 PM EDT...
  BEDFORD BY 610 PM EDT...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 3899 8655 3898 8630 3892 8628 3867 8648
      3868 8660 3867 8668 3853 8668 3851 8670
      3851 8685 3849 8689
TIME...MOT...LOC 2145Z 212DEG 48KT 3857 8670

$$
SALLY
2 follow-up statements
000 
WWUS53 KIND 182203
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
603 PM EDT THU OCT 18 2007

INC101-182213-
/O.CAN.KIND.SV.W.0084.000000T0000Z-071018T2230Z/
MARTIN-
503 PM CDT THU OCT 18 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARTIN COUNTY IS
CANCELLED...

LAT...LON 3878 8669 3899 8655 3898 8630 3891 8628
      3868 8648 3868 8660 3867 8668 3871 8669
TIME...MOT...LOC 2203Z 212DEG 48KT 3880 8654

$$

INC093-182230-
/O.CON.KIND.SV.W.0084.000000T0000Z-071018T2230Z/
LAWRENCE-
603 PM EDT THU OCT 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR LAWRENCE COUNTY...

AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
MITCHELL...OR ABOUT 7 MILES SOUTHWEST OF BEDFORD...MOVING NORTHEAST
AT 55 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BEDFORD BY 610 PM EDT...

LAT...LON 3878 8669 3899 8655 3898 8630 3891 8628
      3868 8648 3868 8660 3867 8668 3871 8669
TIME...MOT...LOC 2203Z 212DEG 48KT 3880 8654

$$
SALLY
000 
WWUS53 KIND 182229
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
629 PM EDT THU OCT 18 2007

INC093-182239-
/O.EXP.KIND.SV.W.0084.000000T0000Z-071018T2230Z/
LAWRENCE-
629 PM EDT THU OCT 18 2007

...THE SEVERE THUNDERSTORM WARNING FOR LAWRENCE COUNTY EXPIRES AT 630
PM EDT...

LAT...LON 3878 8669 3899 8655 3898 8630 3891 8628
      3868 8648 3868 8660 3867 8668 3871 8669
TIME...MOT...LOC 2229Z 212DEG 48KT 3909 8630

$$
SALLY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 3:00 PM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, Oct 18, 3:00 PM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
300 PM EDT THU OCT 18 2007

.DISCUSSION...
WILL BE SHORT DUE TO IMMINENT WATCH BOX BUT FOCUS IS ON SEVERE THIS
EVENING.  SATELLITE SHOWS CLOUDS ENHANCING OVER ILLINOIS AND THIS IS
IN LINE WITH NAM AXIS OF CONVECTIVE ONSET SO WILL USE THIS MODEL AS
GUIDE FOR SEVERE TONIGHT BUT LEAN TO BLEND OF MODELS TO DAY3 AND HPC
GUIDANCE AND GFS THEREAFTER. SIGNIFICANT THUNDERSTORM DEVELOPMENT
STILL EXPECTED OVER ILLINOIS THIS AFTERNOON WHICH WILL PUSH INTO
INDIANA AS DISCRETE SUPERCELLS AND EVENTUAL SQUALL LINE THIS
EVENING. WIDESPREAD WIND DAMAGE AND ISOLATED TORNADOES ARE
EXPECTED.

CURRENT FCSTS APPEARED TO BE IN DECENT AGREEMENT WITH LATEST MODEL
RUNS SO EITHER NO ADJUSTMENT OR ONLY SLIGHT ADJUSTMENT MADE TO TEMPS
AND POPS THRU DAY 3. STILL DISAGREEMENT BETWEEN GFS AND EURO MODELS
REGARDING EVOLVING MAJOR TROUGH EARLY TO MID WEEK NEXT WEEK. GIVEN
UNCERTAINTY HAVE STAYED CLOSE TO ONGOING FCST AND LATEST HPC
ADJUSTMENTS.

&&

.AVIATION...DISCUSSION FOR 18Z TAFS

ALL MODELS IN AGREEMENT WITH STRONG LOW MOVG FM PLAINS TO NW GREAT
LAKES. COLDFRONT FROM LOW TO TX THIS AFTN FROM LOW TO APPLCNS BY 18Z
FRIDAY.

BEFORE FRONT ARRIVES VFR CIGS AND VSBYS BUT S TO SW WINDS 20 MPH
GUSTING 30 MPH. LINE OF STRONG TSTMS LIKELY IN ADVANCE OF CDFNT
CROSSING INDIANA LATE TODAY AND EARLY TONIGHT. BRIEF IFR AND VERY
STRONG WINDS IN STORMS. AFTER STORMS VFR VSBYS BUT WIDESPREAD MVFR
CIGS DVLPG AND CONTG UNTIL 18Z. WINDS AFT FROPA WEST 15 GUSTING TO
30 MPH.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE

AVIATION...JK
PUBLIC...DT
Hazardous weather outlook, Oct 18, 5:00 PM EDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
500 PM EDT THU OCT 18 2007

INZ021-028>031-035>049-051>057-060>065-067>072-192100-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
500 PM EDT THU OCT 18 2007 /400 PM CDT THU OCT 18 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

SEVERE STORMS WILL FORM ACROSS CENTRAL INDIANA THROUGH THE
EVENING. THE MAIN THREATS FROM THESE STORMS WILL BE TORNADOES AND
DAMAGING STRAIGHT LINE WINDS. THE THREAT FOR SEVERE WEATHER WILL
END AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED THROUGH MIDNIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 5:14 AM EDTSevere Thunderstorm WarningINDDaviess, Knox, Sullivan61 min
Oct 18, 5:52 AM EDTSevere Thunderstorm WarningINDClay, Greene, Sullivan, Vigo25 min
Oct 18, 6:15 AM EDTSevere Thunderstorm WarningINDClay, Owen19 min
Oct 18, 6:19 PM EDTSevere Thunderstorm WarningINDBrown, Jackson, Monroe41 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.